MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MI IN SLT 3 MO TI CU BL RT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII MI IN SLT 3 MO TI CU BL RT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71441137
Medical Device Problem Codes Material Separation (1562); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up for a tka, the screw of a genesis ii mi in slt 3 mo titanium cu bl right comes out and its blade guard is bent.The procedure was finished without delay using a smith and nephew back up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The genesis ii mi in slt 3 mo titanium cu bl right is heavily damaged and slightly bent, the screw did not return with the rest of the device, rendering it inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII MI IN SLT 3 MO TI CU BL RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12171095
Report Number1020279-2021-05971
Device Sequence Number19066322
Product Code HRY
UDI-Device Identifier03596010484093
UDI-Public03596010484093
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441137
Device Catalogue Number71441137
Device Lot Number03GM09090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1